Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 202, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 3, 2000, 9:26 PM EST for White County, Indiana. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 3, 2000, 9:26 PM EST (02:26 UTC)
- Expired
- Sep 3, 2000, 10:20 PM EST
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County White County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 9:45 PM EST | Hail 0.88 | Reynolds, IN | |
| Sep 3, 9:45 PM EST | Thunderstorm Wind 51 M | Reynolds, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2159 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 040227 SVRFWA INC181-040320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 926 PM EST SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITE COUNTY IN INDIANA * UNTIL 1020 PM EST * AT 926 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF WOLCOTT...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... REYNOLDS CHALMERS MONTICELLO BURNETTSVILLE SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4090 8705 4073 8714 4050 8657 4074 8643
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:55 PM EST, 7 hours 31 minutes earlier.
Area forecast discussion, Sep 3, 1:55 PM EST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 155 PM EST SUN SEP 3 2000 MODELS CONT DIFFERENCES WITH FNT MOVING THROUGH TNGT AND AMOUNT OF COOLING NEXT FEW DAYS. HAVE FOLLOWED ETA/NGM...AND AVN IN EARLY PDS. AFTN RADARS SHOWING WEAKENING AREA OF SHOWERS FM CENT IL TO WRN MI. THIS PCPN HAS BEEN DIMINISHING AS IT MOVES EAST INTO STABLE AIR LEFT BEHIND BY OUTFLOW THIS MORNING. MODELS DIG A S/W SOUTH TNGT ACRS IL AND IN RESPONSE SFC FNT FINALLY MAKES A PUSH SOUTH. STRONG HIGH MOVES ACRS GREAT LAKES THROUGH MID WEEK GIVING FA A COOL EASTERLY FLOW. MODELS GENERATING OMEGA TNGT ALONG FNT BUT LOCATIONS VARY. LOW LEVEL CONVERGENCE INCREASES SLIGHTLY AS S/W DIGS AND FNT PICKS UP MOMENTUM. WATER VAPOR SHOWS TROPICAL PLUME FEEDING INTO FRONT AND S/W ACRS CENTRAL IA...NR MODELS 18Z POSITION. PROFILER NETWORK SHOWING SOUTHWEST 20 TO 25 KTS AT H8 AT 18Z...WHICH IS STRONGER THAN MODELS INDICATED. MODELS ALSO GENERATING SOME ADDITIONAL DEVELOPMENT IN QPF ALONG FNT OVERNIGHT...WITH AVN BEING MOST AGRESSIVE. WITH THESE FACTORS OVR AREA AND WEAK RADAR RETURNS ALREADY INTO NW FA...WL CONT CHC POPS OVERNIGHT WITH FROPA. IA S/W WL PASS ACRS FA OVERNIGHT AND DROP FNT INTO SRN FA BY 12Z. DRYING BEGINS IN EARNEST EARLY BUT WL HOLD ONTO A SMALL CHC POP SOUTH FOR MONDAY WITH FNT AND LAGGING MOISTURE. DRIER AIR FILTERS IN DURING DAY AND SOME CU DEVELOPMENT LIKELY THROUGH EARLY AFTN. WL GO PARTLY CLOUDY...FOLLOWED BY MOSTLY CLEAR REMAINDER OF SHORT TERM. FAN IS CONSIDERABLY COOLER THAN FWC FOR MON AND TUE. HAVE COMPROMISED BTWN THE TWO BUT SIDED TOWARD WARMER FWC. SFC WINDS LOOK TO STAY UP THROUGH MONDAY NIGHT WITH DECENT GRADIENT. NORTHEAST FLOW OVER RELATIVELY WARM GREAT LAKES SHLD ALSO HELP MODIFY LOW LEVEL AIR AT NIGHT. KEPT EXTENDED DRY WITH A SLIGHT WARMING TREND...CLOSE TO FMR NUMBERS. .IWX...NONE. LASHLEY
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:31 PM EST | Severe Thunderstorm Warning | IWX | Cass, Miami | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.